Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

MRI of liver shows nodularity to hepatic contour, rapid arterial enhancement. What does it mean?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 1962
Answered : 693 Questions
Question
Hi Dr. Narasi

You answered my questions about 5 days ago about my mom.

Mom has cirrhosis liver, diabetes, celiac disease, hep c

What does the following MRI of liver findings mean? Is this bad?

"There is again seen nodularity to hepatic contour. Liver and spleen appear stable in size. Patient is post cholecystectomy. No significant intranet or extra hepatic biliary ductal dilation is seen. There are again seen small areas of arterial enhancement with rapid washout within both right and left hepatic lobes with some new areas seen. The largest area of enhancement is seen involving the inferior right hepatic lobe measuring 1.8 by 1.8cm...

Nodularity hepatic contour compatible old with cirrhosis with small areas of rapid arterial enhancement and washout with largest seen within the inferior right hepatic lobe. Neoplasticism involvement of liver cannot be excluded XXXXXXX
Posted Wed, 26 Sep 2012 in Digestion and Bowels
 
 
Answered by Dr. Charles S Narasi 5 hours later
Hi, AAAAA
Thank you for your kind comments about my recommendations.
When you have advanced Cirrhosis it is extremely difficult to
to tell if there is a real tumor or it is just a nodule from scar tissue
buildup from what is called regenerating liver tissue.However
given the fact her AFP levels have increased considerably, I would
be worried about liver cancer.
wish her well.
Above answer was peer-reviewed by
 
Follow-up: MRI of liver shows nodularity to hepatic contour, rapid arterial enhancement. What does it mean? 9 days later
Hi Doctor

My mom's AFP test came back. It went down to 87 from 182. Is it possible that HCC could stll be present?
 
 
Answered by Dr. Charles S Narasi 1 hour later
Hello, AAAAA
Good yo hear fro you.I am glad to hear that AFP levels are down.
Unfortunately, the levels are not very reliable.During active
regeneration or process of self healing that takes place, the
levels can fluctuate.The findings on MRI seems somewhat
encouraging, although inconclusive.I remember that you
had mentioned about liver biopsy.Targeted very careful
biopsy done by an expert would give more information.
Keep me posted.
Wish her well.
Above answer was peer-reviewed by
 
Follow-up: MRI of liver shows nodularity to hepatic contour, rapid arterial enhancement. What does it mean? 22 hours later
My told me that she received the AFP-L3 results. It was 9.8. Is this high?
 
 
Answered by Dr. Charles S Narasi 4 hours later
Hi ! AAAA
Total AFP levels are normally less than 15 ng/ml.
L-3 has three fractions.
According to the literature , if the L-3 level is greater
than 10% of the total, there is a seven times higher
chance of liver cancer. So, you can see a level of 9.8
would be higher. But if that is 9.8 % of the total
then the probability is somewhat lower.
I will leave it you to think.
Wish her well.
Above answer was peer-reviewed by
 
Follow-up: MRI of liver shows nodularity to hepatic contour, rapid arterial enhancement. What does it mean? 4 minutes later
Thank you so much for helping through this journey with my mom. I will keep you posted.
 
 
Answered by Dr. Charles S Narasi 5 hours later
You are most welcome and wish your mom well.
Above answer was peer-reviewed by
 
Follow-up: MRI of liver shows nodularity to hepatic contour, rapid arterial enhancement. What does it mean? 12 days later
The doctor saw small to medium esophageal varices during my mom's endoscopy. He prescribed Corgard a beta blocker. However, my mom is on Azor and Benacar for high blood pressure. She also has diabetes.

Should take the Corgard medication?

Is she at high risk for hemorrhaging?
 
 
Answered by Dr. Charles S Narasi 33 minutes later
Hello, AAAA
The two medications that you mention belong to a diffrent
class of drugs that work on some of the enzymes that are
produced in the kidneys. Corgard is a Beta blocker drug
that is used to prevent bleeding from the veins that were
seen on endoscopy. This is also used for control of blood
pressure. The only thing is, the dosage of other meds
may have to be titrated depending on her blood pressure.
Mostly they may have to be adjusted down.
As for the risk of hemorrhaging , her veins are described
as small to medium. Risk is not as great if they were very
large or if they had already bled.
Hope this answers your concerns.
Wish her well.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor